Thursday, November 18, 2010

Back-ack-ack

My back started to hurt last week. I just thought it had to do with the fact that I checked out a crap load of books from the library. But over the weekend, while at work, my back began to hurt even more. It has gotten to the point in the last couple of days where I'm basically lying down in bed, trying to find a comfy position, and not doing really much of anything else for hours... like last night. It's really starting to be unbearable, though I slept a little better last night... but that was probably because of my half glass of wine, haha.

I've also been REALLY hungry lately. We're not talking about the run-of-the-mill I-haven't-been-eating-enough thing. Oh no. I'm getting hungry sometime between 2-3 hours after I eat - even if I eat a ton.

I'm starting to wonder if these have anything to do with the tapering of the prednisone. Today was actually my last day taking it. I really felt so much better taking 5mg every morning. As soon as I dropped the dose, swelling came back... and that's when my back started hurting. Hmm.

I'm not excited to see the full amount of swelling come back over the weekend. I just hope things stay mild, but I doubt I'll be that lucky. Blech.

Oh, and I've been having weird dreams for a while now pretty much nightly where I wake up in the hospital - without knowing what happened, of course - and the people closest to me are all there and super worried. No one ever says what happened. All I can hear is the beeping of the medical equipment, and my vision of everyone is really soft. It's almost like waking up to my alarm clock and that noise being so deafening that it drowns out all others... and being so tired still that everything is blurry. I just kind of fall back asleep and that's the end of the dream.

Is this me dying? Or my subconscious trying to handle how worried everyone gets about me, and my illness? It's just too cryptic to know.

2 comments:

  1. Yup, it's the Prednisone. When I was tapering off of 60mgs a day, I noticed I was ravenous! There was not enough food in the house for me to eat! I gained back ten pounds in a week (yikes!) but three weeks post Pred, I'm back to my old self. Steroids are both a blessing and a curse. You are lucky you got a bit of relief from them, they didn't do much for me.

    Like you, I also got whacked out dreams while on the Pred. As you taper these will go away. Weird stuff though. In an earlier entry, you had mentioned you were hoping to stay on them. Id highly suggest you don't. They are great for short term flares, but steroids are hard core and can damage your body if taken all the time. Do a little research into it and see what you come up with. My rheumy didn't want me on them more than 2 weeks, but that could be because I have a ton of systemic effects from the stills. Again, best of luck!

    ReplyDelete
  2. I've been having the dreams for a few months now, so they're not related to the steroids. The thing that really bothers me about them is that I often have dreams that end up actually happening, and I usually have them more than once before whatever it is actually happens. Call me crazy, but that just really makes me uneasy.

    ReplyDelete